Have a question for you...

  1. Hi everyone.
    Had a pt last night, a 51-yr old female, who had presented with paroxysmal atrial fib with rapid ventricular response (160's). Given adenosine on rescue and back in sinus rhythm with occasional funky beats (PAC's, junctional, WAP). Pt has no history of this and no family history of dysrhythmias. However, she had been having palpitations for the past 3 weeks. Very coincidentally, she started taking a new cholesterol medication, Wellchol, 4 weeks ago. She has had a history of dangerously high cholesterol and lipids (400 range). Docs have had her on a variety of statins, one after the other, since she is not able to tolerate them. Lipitor caused her to have severe leg cramps; mevachor leg and neck cramps. Know that Baychol is off the market due to pt deaths--muscle damage. The heart is the most active muscle in the body. Could these cholesterol medications have damaged her heart, causing the dysrhythmia? Can anyone shed any light on this, about the statins, Baychol, and about Wellchol (new med, supposedly not a statin, works only in intestinal track block cholesterol). Thanks
    •  
  2. 1 Comments

  3. by   betts

close